Results 1 to 9 of 9

Thread: Mid and very low back question

  1. #1
    Join Date
    Sep 2010
    Location
    St. Louis
    Posts
    230
    Blog Entries
    36
    Thanks
    31
    Thanked 23 Times in 21 Posts

    Default Mid and very low back question

    Over the past few weeks I've been having these espisodes (last about two hours each time) where I feel like someone whacked me across the upper middle back with with a 2x4. Sometimes a little later or at the same time, my lower back will experience the same jolt of pain. Some of them are clearly spasms. Others are just these super, intense stabbing pains. I just wonder if it's related to Lupus or if they're kidney stones. They hurt like hec!!

    Anyway, how has Lupus affected your kidneys?

    Thanks for your in

  2. #2
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,741 Times in 1,211 Posts

    Default

    Whether it is kidney stones or just from the Lupus you need to have this looked at. The kidney's are one of the most attacked organs in Lupus. It is called lupus nephritis and it can be very serious. Just like we don't mess with the heart, lungs or brain we don't mess with the kidney's. Of course it could be stones but you don't want to take a chance with it. I would call and make an appointment as soon as possible.

    You can find more information at the link below

    Kidney Involvement
    Last edited by tgal; 06-25-2011 at 08:31 PM.
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  3. #3
    Join Date
    May 2011
    Location
    Colorado
    Posts
    645
    Thanks
    456
    Thanked 353 Times in 232 Posts

    Default

    Good advise from Mari. I figure anytime I have a new pain that is bad enough that I can't concentrate on anything else, it needs to be checked out.

  4. #4
    Join Date
    May 2011
    Location
    Pennsylvania, USA
    Posts
    879
    Thanks
    409
    Thanked 270 Times in 194 Posts

    Default

    Hi serand, I just had an ER visit because of pain that sounds similar to yours. The doc believed I had inflammation in the lining of my kidney and increased my prednisone. It stopped in 48 hours. Mari is so right. See someone ASAP.

  5. The Following User Says Thank You to lovedbyHim For This Useful Post:

    Gizmo (06-25-2011)

  6. #5
    Join Date
    Sep 2010
    Location
    St. Louis
    Posts
    230
    Blog Entries
    36
    Thanks
    31
    Thanked 23 Times in 21 Posts

    Default

    Thanks for the good advise. Every time I try to lower my prednisone, something happens and it's probably you're situation lovedbyhim. You look so glowing in your picture. How is it that you can take the prednisone and still look beautiful? I've gotten my prednisone down to 20mg (a significant reduction) and I still look like hec! I realize this isn't a beauty contest website but it seems like lupus just takes and takes, including any radiance we once had. Not to do a "too much information", but the prednisone seems to completely have ruined my breasts, too. I have so much mottling and sores on each breast. I'm tremendously grateful that dating is not on my agenda. I can see a hospital stay in my near future. The moment the pain gets so intense, I end up in a bed getting IV steriods to get the inflamation down. I have now had this disease officially a year and I'm telling you, guys, if it's going to keep getting worse, I don't know how I'm going to take it! I guess it's time to put on my big girl panties and forge on. Again, thanks for your input!

  7. The Following User Says Thank You to serand4 For This Useful Post:

    Gizmo (06-26-2011)

  8. #6
    Join Date
    May 2011
    Location
    Pennsylvania, USA
    Posts
    879
    Thanks
    409
    Thanked 270 Times in 194 Posts

    Default

    Hi serand, gosh I'm sorry things are making you feel so crappy. I hope you will find a way to feel better about yourselves and adjust to our changing bodies.

    I had to laugh at your description of me. I guess it's the 7 prescriptions and many supplements I take that keep me preserved. Lol . In truth when I am not in a flair I walk tons and use lots of Marykay lotions to preserve my old face. Now lets talk about our prednisone bodies. I gained 30 lbs this year and I am fighting to get it off. I don't get sores like others. Rashes on arms if in sun and butterfly rash, is all. Most of my horror has been joints, organs and muscles tormenting me. my arms and legs have fluid in them and it is hard for me to adjust to this look. The spasms keep me from lifting weights now so I miss my lean thin body, but the boobs are a perk! I keep walking even when I feel like crap. It helps in the long run. Should I send you one of my sick day pictures?. I look like I haven't slept in a week. Bless you serand. What you need is a girls night out and a bunch of us could laugh in to the night about our celulite! (((HUGS)))

  9. #7
    Join Date
    Sep 2010
    Location
    St. Louis
    Posts
    230
    Blog Entries
    36
    Thanks
    31
    Thanked 23 Times in 21 Posts

    Default

    Great response and just what I needed! I used to work out six days a week -- intense cardio and light free weights. I wasn't skinny but I was toned and confident. I've gained 30lbs too and am really working at healthy, low calorie eating but that fluid just refuses to move! My hair really bugs me because now it's like straw, no matter how carefully I care for it. I also have that puffed out stomach that is part of one of the zillion aspects of Lupus I have. You're right, we all need a night out and a day off from this disease!

  10. #8
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Hello Susan,

    Sorry your having symtoms simular to mine mate...i've seen the doctor about mine when i've chatted about other symptoms and i've only had it more in the last year, it's the lupus concerning myself and last year in september i had to go in the day unit my kidneys swelled out and they wanted to give me a prednisone jab then to ease the pain and sent me off for x-rays.

    I know how you feel with it and it makes me feel like someones hit me with a bat across the middle of my back.

    All my love Terry xxx

  11. #9
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Hello Susan,

    How you feeling now mate with your symptoms since you added the thread..please let us know.

    Love Terry xxx

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •